How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4995
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

Am I giving to much insulin to my dog her glucose reading is

Customer Question

am I giving to much insulin to my dog her glucose reading is low after i gave her insulin shot
Submitted: 8 months ago.
Category: Dog Veterinary
Expert:  Dr. Alleyne replied 8 months ago.

Hello my name is***** and I am a licensed veterinarian with over 9 years of experience. I am hoping to help you with your pet today. Since I can’t physically exam your pet, I may need to respond with several follow up questions so I can best help you. Remember there is no limit on how many questions you can ask to in order to clarify any information I have provided regarding your pet. I just have a few initial questions to ask to gather some more information if you don’t mind? How long has your lab been diagnosed with Diabetes? Which insulin is your dog is on and how much? Did Bambi eat before being you gave the insulin?

Customer: replied 8 months ago.
Bambi has been on insulin for about two months vetsuline 30 units and she ate before shot
Expert:  Dr. Alleyne replied 8 months ago.

Okay thanks for the additional information. Has she been on that dose of Insulin the whole time since she has been treated? 30 units seems like a large dose of insulin. Since blood glucose can vary with dogs throughout the day. I would recommend asking your veterinarian about having a blood glucose curve performed which allows to measure the blood glucose at different times through out the day to get a full understanding of how the insulin is affecting the body.

Customer: replied 8 months ago.
she stared @ 24 units and then the vet increased to 36, so too much can make her sugar be low???
Expert:  Dr. Alleyne replied 8 months ago.

Yes it can. Usually when we increase a dose of Insulin we don't know if it will be low until we run a blood glucose curve or when they start showing signs of lethargy or weakness from the low blood sugar. If that is the case then it is likely she will need to have her insulin lowered again.

Related Dog Veterinary Questions